Acute myelocytic leukemia after the use of cyclophosphamide in the treatment of polyarteritis nodosa

A. Escalante, R. L. Kaufman, T. D. Beardmore

Research output: Contribution to journalArticle

6 Scopus citations

Abstract

The use of cyclophosphamide has been associated with the delayed appearance of neoplasms. We report a woman who developed myelodysplastic syndrome leading to acute myelocytic leukemia, 4 years after receiving 13 g of cyclophosphamide over 6 months for severe polyarteritis nodosa. Cytogenetic abnormalities typical of damage induced by alkylating agents, including partial deletions of chromosomes 5 and 7, were present. This case represents the first reported occurrence of cyclophosphamide associated malignancy in polyarteritis nodosa.

Original languageEnglish (US)
Pages (from-to)1147-1149
Number of pages3
JournalJournal of Rheumatology
Volume16
Issue number8
StatePublished - Jan 1 1989
Externally publishedYes

ASJC Scopus subject areas

  • Rheumatology
  • Immunology and Allergy
  • Immunology

Fingerprint Dive into the research topics of 'Acute myelocytic leukemia after the use of cyclophosphamide in the treatment of polyarteritis nodosa'. Together they form a unique fingerprint.

  • Cite this